MAUDE Adverse Event Report: MEDTRONIC, INC SHERPA ACTIVE 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC SHERPA ACTIVE 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SA6RDND1K
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A sa6rdnd1k sherpa catheter was intended to be used during a renal denervation procedure.The sherpa catheter was used for both left and right renal artery.No damage noted to packaging.Device was removed from packaging as per ifu.The device was inspected with no issues and prepped with no issues as per ifu.There were no issues noted when inserting the sherpa device.A 6f non-mdt introducer was used.A non-mdt guidewire and a symplicity spyral rdn catheter was also used.It is reported that device damage occurred.The outer layer separated from the inner layer at the end of the procedure when the device was exiting the introducer.The outside of the guide catheter was not wiped at any stage and the device was not re-sterilized.Aspiration was not performed in the procedure.It is indicated that there are no device fragments remaining in the patient, all the pieces seemed to be within the introducer.It is stated that the device was inside the patient for approximately 30 - 40 mins.No patient injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image analysis: the images show the presence of what appears to be the sherpa guide catheter, the procedural guide wire and the spyral device present in the right and left renal arteries.There is nothing in the images to indicate any damage occurred to the sherpa guide catheter in vivo.The images do not provide any insight into the root cause of the separation of the outer layer of the guide catheter from the braided section of the wire.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHERPA ACTIVE 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8447638
Report Number1220452-2019-00032
Device Sequence Number3014428
Product Code DQY
UDI-Device Identifier00643169013520
UDI-Public00643169013520
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2020
Device Catalogue NumberSA6RDND1K
Device Lot Number0009166760
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer07/04/2019
03/29/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date08/02/2019
09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220452-03-29-2019-001-R
Patient Sequence Number1